Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 135, NWS Jackson, MS

September 21, 2009Attala County, Choctaw County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 21, 2009, 11:50 AM CDT for Attala County, Choctaw County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2009, 11:50 AM CDT (16:50 UTC)
Expired
Sep 21, 2009, 1:57 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Attala County, MS, Choctaw County, MS

The radar

The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 1:15 PM CDTFLASH FLOODMccool, MSSEVERAL COUNTY ROADS IN THE VICINITY OF MCCOOL WERE COVERED WITH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 211650
FFWJAN
MSC007-019-211945-
/O.NEW.KJAN.FF.W.0135.090921T1650Z-090921T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT MON SEP 21 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN 12 MILES SOUTHWEST OF
  ACKERMAN...OR 15 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 10
  MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN INCH...
  HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHESTER

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3344 8909 3321 8911 3321 8920 3314 8921
      3313 8922 3312 8925 3312 8931 3310 8932
      3304 8951 3328 8944

$$

MME
1 follow-up statement
000 
WGUS74 KJAN 211857
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT MON SEP 21 2009

MSC007-019-211907-
/O.CAN.KJAN.FF.W.0135.000000T0000Z-090921T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHOCTAW MS-ATTALA MS-
157 PM CDT MON SEP 21 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN ATTALA
AND SOUTHERN CHOCTAW COUNTIES...


LAT...LON 3344 8909 3321 8911 3321 8920 3314 8921
      3313 8922 3312 8925 3312 8931 3310 8932
      3304 8951 3328 8944

$$

GARRETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 10:10 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 21, 10:10 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT MON SEP 21 2009

...ADDITIONAL LOCALLY HEAVY RAIN POSSIBLE FOR PORTIONS OF THE AREA
TODAY...

.UPDATE...TRAINING THUNDERSTORMS CONTINUE OVER THE NORTHEASTERN
PORTIONS OF THE ARE THIS MORNING AS GOOD MOISTURE TRANSPORT...DECENT
INSTABILITY AND A H500 JET CONTINUES GENERALLY ALONG THE NATCHEZ
TRACE THIS MORNING. ALMOST 6 INCHES OF RAIN HAS ALREADY FALLEN OVER
THE NORTHEASTERN PORTIONS OF THE AREA THIS MORNING INCLUDING 5.88
INCHES AT DEKALB. THIS ACTIVITY WILL LIKELY CONTINUE INTO THE
AFTERNOON HOURS AND A FLASH FLOOD WATCH IS ALREADY IN AFFECT.
SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE
REMAINING AREAS ONCE AGAIN THIS AFTERNOON. THE MODELS DUE CONTINUE
TO INDICATE DECENT INSTABILITY AND SOME SHEAR OVER THE AREA...SO A
FEW STRONG STORMS ARE LIKELY THIS MORNING THROUGH THE AFTERNOON
HOURS. THE FLASH FLOOD WATCH IS ALREADY OUT AND THE REST OF THE
FORECAST LOOKS ON TRACK...SO NO UPDATES ARE NEEDED AT THIS TIME./15/

PREVIOUS DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MORE SHOWERS AND
THUNDERSTORMS (CONTAINING HEAVY RAINFALL) HAVE DEVELOPING EARLY THIS
MORNING IN RESPONSE TO A DECENT PIECE OF UPPER LEVEL ENERGY
APPROACHING THE LOWER MS VALLEY FROM THE SOUTHWEST. THE AXIS OF LOW
LEVEL MOISTURE ADVECTION AND MODEST INSTABILITY ROUGHLY RUNS
PARALLEL TO AND JUST SOUTHEAST OF THE NATCHEZ TRACE...AND IS FEEDING
QUASI-TRAINING CONVECTION NORTH OF I-20 AND EAST OF I-55. THIS
SITUATION MAY REMAIN RATHER STAGNANT THROUGH THE EARLY AFTERNOON
HOURS...AND THEREFORE THE POTENTIAL FOR TORRENTIAL DOWNPOURS FALLING
UPON ALREADY SATURATED GROUND WILL BRING FLASH FLOODING WORRIES INTO
PLAY. FOR THAT REASON WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE
OUTLINED AREAS (EXCLUDING THE JACKSON METRO) UNTIL 7 PM THIS
EVENING. CONVECTION WILL PROBABLY SHOW A TENDENCY TO BUILD BACK TO
THE SOUTHWEST LATER THIS MORNING AS THE SUN STARTS TO DESTABILIZE
THE ATMOSPHERE A LITTLE. EVENTUALLY...ALL AREAS OF THE REGION SHOULD
SEE AT LEAST SCATTERED CONVECTION BREAK OUT BY AFTERNOON SINCE
TEMPERATURES GETTING INTO THE MID AND UPPER 80S WILL MEET CONVECTIVE
TEMPERATURE REQUIREMENTS AND THERE WILL BE NO CAP TO PUT A LID ON
CONVECTION. IN ADDITION TO THE WORRIES FROM HEAVY DOWNPOURS ON
SATURATED GROUND...SOME STORMS (PARTICULARLY WEST OF INTERSTATE 55)
MAY GET A LITTLE A VIGOROUS THIS AFTERNOON AS MLCAPE VALUES RANGE
FROM 1500 TO 2000 J/KG IN THE PRESENCE OF 20 TO 30 KTS OF 0 TO 6 KM
SHEAR. AT THIS TIME WE ARE NOT ANTICIPATING SEVERE ACTIVITY...BUT
SOME BRIEF GUSTY WINDS...FREQUENT LIGHTNING...AND MAYBE EVEN SOME
SMALL HAIL...CANNOT BE RULED OUT IN THE STRONGEST CELLS.

THE INFLUENCE OF TODAY'S DISTURBANCE SHOULD BE OFF TO THE NORTHEAST
OF OUR REGION THIS EVENING AND MOST OF THE CONVECTION SHOULD BE ABLE
TO DIMINISH WITHIN A FEW HOURS AFTER SUNSET. LINGERING CONVECTION OF
ANY MAJOR CONSEQUENCE SHOULD BE CONFINED NORTHWEST OF COLUMBUS TO
VICKSBURG LINE...BUT RISING 500 MB HEIGHTS EXPECTED BY TOMORROW
NIGHT ARE A SIGNAL OF SLIGHT DRYING AND SUBSIDENCE IN THE
ATMOSPHERE...SO A QUIET NIGHT SHOULD BE ON TAP FOR MOST.
TEMPERATURES WILL REMAIN WARM WITH LOWS FROM THE UPPER 60S TO LOWER
70S.

TUESDAY IS A LITTLE TRICKY BECAUSE THE MENTIONED "RISING HEIGHT"
TREND WILL PROBABLY CONTINUE GRADUALLY WHILE LOW TO MID ATMOSPHERIC
FLOW REALLY SUBSIDES. THIS IS A STRONG ARGUMENT FOR LESSER RAIN
CHANCES. HOWEVER...A LARGE UPPER LOW IN THE CENTRAL PLAINS WILL BE
GETTING A LITTLE CLOSER AND AN ASSOCIATED SURFACE FRONT WILL BE
PUSHING INTO THE OZARKS BY THE AFTERNOON. SOME MODELS SUGGEST THE
"NET" OF ALL THIS WILL BE MORE GOOD RAIN CHANCES...WHILE OTHER
MODELS ARE MORE DOUBTFUL. MY THINKING SORT OF SPLITS THE MIDDLE AND
PLACES "LIKELY" POPS NORTHWEST OF THE NATCHEZ TRACE...WHILE ONLY
INCLUDING CHANCE POPS ELSEWHERE. HIGH LEVEL JET ENERGY ROUNDING THE
BASE OF THE UPPER LOW MAY INTERACT WITH STORMS IN WESTERN ZONES BY
AFTERNOON TUESDAY TO BEEF UP INTENSITIES SOME...BUT AT THIS POINT WE
ARE NOT EXPECTING ANY ORGANIZED SEVERE ACTIVITY. WE WILL HAVE TO
MONITOR FOR FLOODING POTENTIAL CLOSELY...BUT CONVECTION TOMORROW
SHOULD BE LESS ORGANIZED THAN TODAY AND THEREFORE THE HEAVY RAIN
THREAT SHOULD BE MORE ISOLATED. /BB/

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...THE STAGNANT WX PATTERN
LOOKS TO LINGER FURTHER AS WE HEAD INTO THE SECOND HALF OF THE WEEK
AND INTO THE WEEKEND. ONE GOOD THING IS THAT RAIN CHANCES LOOK TO BE
LESS FOR WED-FRI AND THEN POSSIBLY WE MAY SEE A FRONT PUSH THROUGH
TO CLEAN THINGS OUT BY SUN-MON.

FOR WED-FRI...MODELS ARE OFFERING SIMILAR SOLUTIONS ON THE GENERAL
PATTERN WITH A LARGE UPPER LOW OVER THE ROCKIES AND SUBSEQUENT UPPER
RIDGE OVER THE GULF STATES. THE EURO IS THE SLIGHT OUTLIER AS IT
DOES NOT RETROGRADE THE UPPER LOW AS MUCH AND KEEPS HEIGHTS A TAD
LOWER OVER OUR AREA. ADDITIONALLY...IT IS MORE PROGRESSIVE WITH THE
EVOLUTION OF THE SYNOPTIC FEATURES AND PUSHES IN BETTER LIFT OVER
THE WEEKEND AND IN A QUICKER FASHION. HOWEVER...BEFORE THAT
OCCURS...THE GFS/GFS ENSEMBLE AND SREF ALL SUPPORT THE BUILDING
RIDGE OVER THE AREA AND FOR THE LATTER HALF OF THE WEEK AND NO
MID/UPPER LEVEL FORCING TO DRIVE THE SORT OF PRECIP WE HAVE BEEN
SEEING. LOW LEVEL MOISTURE WILL REMAIN ON THE HIGH SIDE AND PWATS
WILL RANGE BETWEEN 1.8 AND 2.1 INCHES. THIS WILL SUPPORT ISO/SCT
SHRA AND POSSIBLY A ROUGE TSRA. GUID IS OFFERING 40-60% POPS AND I
WILL CUT THOSE VALUES ACROSS THE BOARD EACH DAY DUE TO THE
ANTICYCLONIC FLOW AND BUILDING RIDGE AND THE LACK OF FORCING. MY ADJ
WILL OFFER 30-40% POPS THOSE DAYS. I ALSO MADE THE WX GRIDS REFLECT
MORE OF A PURE DIURNAL SWING AS AFTERNOON/EARLY EVE WILL BE THE
PRIMARY TIMES FOR CONVECTION.

FOR SAT-MON...LOW CONFIDENCE EXISTS DURING THIS PERIOD AS RECENT
MODEL PERFORMANCE IN THE LONG RANGE HAS BEEN VERY POOR. BOTH THE
GFS/EURO DO SHOW A COOL FRONT MOVING THROUGH THE AREA...BUT THE
TIMING IS WAY OFF. THE GFS IS MUCH SLOWER AND DOES NOT PUSH THE
FRONT THROUGH UNTIL THE LATTER HALF OF MON...WHILE THE EURO PUSHING
THE FRONT THROUGH EARLY SUN. BOTH MODELS SHOW BETTER PRECIP CHANCES
FOR SAT AND DUE TO THE UNCERTAINTY...I HAVE JUST FOLLOWED GUID POPS
THROUGH ALL THOSE PERIODS.

AS FOR TEMPS...WARM AND HUMID CONDITIONS WILL REMAIN WITH TEMPS
RUNNING SOME 5-10 DEGREES ABV CLIMO CONDITIONS INTO THE WEEKEND.
GUID VALUES WERE ON THE WARM SIDE AND SEEM VERY REASONABLE. HIGHS
WILL LIKELY RANGE FROM 85-90 AND LOWS AROUND 70. I COULD SEE LOW
TEMPS BEING WARMER...BUT I AM HESITANT TO WARM GUID LOWS WHEN ARE
AROUND 70 ANYWAY. THE REASON IS...IT WILL NOT TAKE MUCH TO DROP AN
EXTRA 2-3 DEGREES IF SKIES CAN CLEAR AS NIGHTS ARE GETTING LONGER BY
THE DAY AND CLIMO LOWS ARE AROUND 60. WITH OUT CLOUDS/WIND...LOWS
WILL TYPICALLY OVER ACHIEVE THIS TIME OF YEAR. /CME/

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE
NORTHEAST THIS MORNING AS AN UPPER LEVEL DISTURBANCE MAKES THE MOST
OF OUR VERY MOIST AIRMASS. SCATTERED SHOWER DEVELOPMENT EXTENDED
BACK TO THE SW BUT COVERAGE WILL INCREASE ACROSS THE REMAINDER OF
THE AREA THIS AFTERNOON. STORMS SHOULD BE MOST CONCENTRATED IN
CENTRAL AND EASTERN MS. ELSEWHERE MOST SITES WERE STILL REPORTING
MVFR/IFR CONDITIONS DUE TO LOW CEILINGS. HBG STILL HAD A CEILING AT
300FT AT 15Z BUT THIS SHOULD RISE DURING THE NEXT HOUR. MVFR
CEILINGS WILL PREVAIL AGAIN TODAY AROUND THE AREA TODAY WITH THE
BEST CHANCE OF VFR WINDOWS OCCURRING THIS AFTERNOON IN THE WEST. IFR
TO LIFR CEILINGS AND VISIBILITIES ARE INDICATED IN THE MODELS AT
MOST SITES TONIGHT. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  69  89  69 /  63  35  48  29
MERIDIAN      87  69  90  69 /  79  33  43  27
VICKSBURG     89  69  89  70 /  57  41  58  38
HATTIESBURG   89  70  89  71 /  73  27  43  31
NATCHEZ       88  71  88  70 /  49  28  55  42
GREENVILLE    88  70  88  69 /  45  39  61  40
GREENWOOD     86  71  89  69 /  56  34  60  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ028>033-037>039-
     044>046-050>052.

LA...NONE.
AR...NONE.
&&

BB/CME
UPDATE:15/22
Hazardous weather outlook, Sep 21, 5:37 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
537 AM CDT MON SEP 21 2009

LAZ016-023>026-MSZ047-053-054-059>063-221045-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
537 AM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK AFTERNOON
DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

MSZ026>033-036>039-042>046-048>052-055>058-064>066-072>074-221045-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
537 AM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI AND
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING TORRENTIAL RAINFALL ARE POSSIBLE
THROUGH EARLY THIS EVENING ACROSS AREAS OF CENTRAL AND EASTERN
MISSISSIPPI...MAINLY EAST OF THE INTERSTATE 55 CORRIDOR. RAINFALL
RATES WITH SOME OF THESE STORMS WILL EXCEED 2 INCHES PER HOUR AND
THE POTENTIAL FOR TRAINING AND REPETITIVE STORMS WILL EXIST. IN AREAS
OF SATURATED GROUND SUCH RAINFALL RATES COULD CAUSE AT LEAST MINOR
FLOODING ISSUES AND RISES OF WATER IN LOW AREAS. A FLASH FLOOD WATCH
HAS ALREADY BEEN ISSUED THROUGH 7 PM TONIGHT FOR AREAS OF CENTRAL AND
NORTHEAST MISSISSIPPI ALONG AND NORTH OF INTERSTATE TWENTY AND EAST
OF INTERSTATE FIFTY FIVE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH EARLY THIS EVENING...BUT IS
OTHERWISE NOT ANTICIPATED THROUGH NEXT SUNDAY.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-221045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
537 AM CDT MON SEP 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AREAS OF DENSE FOG WILL BE ABLE TO REDUCE VISIBILITIES DOWN
BELOW A HALF MILE AT TIMES THROUGH 9 AM THIS MORNING ALONG AND
NORTHWEST OF GREENWOOD MISSISSIPPI TO WINNSBORO LOUISIANA LINE.
MOTORISTS SHOULD REMEMBER TO SLOW DOWN IN AREAS OF FOG AND USE THE
LOW BEAM SETTING ON HEADLIGHTS.

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AS A WEAK AFTERNOON
DISTURBANCE MOVES ACROSS THE REGION. TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...GUSTY WINDS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE
WITH THE MORE INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Sep 21, 8:51 AM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 AM CDT MON SEP 21 2009

MSZ039-211435-
NOXUBEE MS-
851 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WAS LOCATED 3 MILES NORTHEAST OF GHOLSON AT 851 AM
CDT...MOVING EAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Sep 21, 9:16 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
916 AM CDT MON SEP 21 2009

MSZ030-033-211500-
CLAY MS-OKTIBBEHA MS-
916 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF PHEBA AT 917 AM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

OCCASIONAL AND DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE
WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN OKTIBBEHA AND CENTRAL CLAY COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Sep 21, 9:57 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT MON SEP 21 2009

MSZ032-211540-
CHOCTAW MS-
957 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF CHESTER AT 957 AM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Sep 21, 10:11 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT MON SEP 21 2009

MSZ032-033-038-211555-
OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
1011 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 13 MILES WEST OF BETHEDEN AT 1011 AM CDT...MOVING EAST AT 20
MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN WINSTON...EAST CENTRAL CHOCTAW AND SOUTHWESTERN
OKTIBBEHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Sep 21, 11:11 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT MON SEP 21 2009

MSZ028-032-037-038-211700-
MONTGOMERY MS-CHOCTAW MS-ATTALA MS-WINSTON MS-
1111 AM CDT MON SEP 21 2009

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM POPLAR CREEK TO HESTERVILLE AT 1111 AM CDT...
MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CENTRAL WINSTON...NORTHEASTERN ATTALA...CHOCTAW AND
SOUTHEASTERN MONTGOMERY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

COHEN
Special weather statement, Sep 21, 11:32 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1132 AM CDT MON SEP 21 2009

MSZ027-028-211715-
CARROLL MS-MONTGOMERY MS-
1132 AM CDT MON SEP 21 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF WINONA AT 1132 AM
CDT...MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN MONTGOMERY AND EASTERN CARROLL COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

COHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:12 PM CDTFlash Flood WarningJANNoxubee2 hr
Sep 21, 3:43 AM CDTFlash Flood WarningJANKemper, Noxubee4 hr
Sep 21, 4:02 AM CDTFlash Flood WatchJANAttala, Choctaw, Clay, Kemper, Lauderdale, Leake and 9 more15 hr
Sep 21, 6:35 AM CDTFlash Flood WarningJANNeshoba, Noxubee, Winston115 min
Sep 21, 8:31 AM CDTFlash Flood WarningJANChoctaw, Noxubee, Winston119 min
Sep 21, 9:40 AM CDTRiver Flood WarningJANNeshoba8 days
Sep 21, 10:16 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Webster44 min
Sep 21, 10:39 AM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster31 min
Sep 21, 1:17 PM CDTTornado WarningJANKemper43 min
Sep 21, 1:55 PM CDTTornado WarningJANKemper33 min
Sep 21, 4:02 PM CDTTornado WarningJANAttala, Choctaw, Winston38 min
Sep 21, 4:19 PM CDTSevere Thunderstorm WarningJANLauderdale30 min

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.